MAUDE Adverse Event Report: CELONOVA BIOSCIENCES, INC. COBRA PZF; STENT CORONARY DELIVERY SYSTEM

CELONOVA BIOSCIENCES, INC. COBRA PZF; STENT CORONARY DELIVERY SYSTEM
Model Number 170-03-40030
Medical Device Problem Codes Difficult to Remove (1528); Failure to Advance (2524); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/12/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was requested but has not yet been received.A review of the lot history record (lhr) was performed.There were no non-conformances.The devices from this lot conforms to their predetermined specifications and requirements, including for crossing profile and stent retention.Inability to cross, removal difficulty, and dislodgement are captured in the risk assessment as a known potential hazards.Investigation is not yet complete.A follow-up report will be submitted with additional relevant information.
 
Event or Problem Description
A (b)(6) male patient presented on (b)(6) 2019 for planned percutaneous coronary intervention (pci).Angiography showed a moderately calcified lesion in the severely tortuous mid right coronary artery (mrca) with a previously implanted stent in the proximal segment.The physician gained arterial access via the right radial artery.After pre-dilating the lesion with a 3.5 x 15 mm semi-compliant balloon, an attempt to cross was made with a 4.0 x 30 mm cobra pzf¿ nanocoated coronary stent system, but this device was unable to cross the lesion due to patient anatomy.During withdrawal, resistance was felt against the anatomy, and the stent dislodged in the proximal part of the rca.The dislodged stent was snared and retrieved from the vessel.A new, smaller stent (3.5 x 30 mm cobra pzf¿) was deployed in the mrca.There were no adverse patient sequelae.Though requested, no additional information was provided.
 
Additional Manufacturer Narrative
The device was received (b)(6) 2019.A review of the lot history record (lhr) was performed.There were no non-conformances.The devices from this lot conforms to their predetermined specifications and requirements, including for crossing profile and stent retention.Inability to cross, removal difficulty, and dislodgement are captured in the risk assessment as a known potential hazards.Complaints specialist received the delivery system in the following condition: dislodged stent stretched / damaged and hooked in snare device; balloon tightly folded and with crimp marks, indicating that stent was firmly crimped on balloon prior to reported event.Applicable dimensional analysis on the returned device met product specifications.Complaints specialist was unable to replicate the reported event in a testing environment due to the condition of the returned device and due to procedural, anatomical circumstances, and / or other uncontrolled factors possibly related to the procedure itself.Though unable to be confirmed, the cause of inability to cross, withdrawal difficulty, and dislodgement are most likely related to challenging vessel morphology (severe tortuosity and moderate calcification), stent size selection (as a smaller diameter was ultimately able to cross), and / or possible interaction with previously implanted stent in the proximal segment.Based on the information reviewed, there is no indication of a product quality issue with respect to manufacture, design, or labeling; there is no evidence of a device deficiency.
 
Event or Problem Description
A 60-year-old male patient presented on (b)(6) 2019 for planned percutaneous coronary intervention (pci).Angiography showed a moderately calcified lesion in the severely tortuous mid right coronary artery (mrca) with a previously implanted stent in the proximal segment.The physician gained arterial access via the right radial artery.After pre-dilating the lesion with a 3.5x15mm semi-compliant balloon, an attempt to cross was made with a 4.0x30mm cobra pzf¿ nanocoated coronary stent system, but this device was unable to cross the lesion due to patient anatomy.During withdrawal, resistance was felt against the anatomy, and the stent dislodged in the proximal part of the rca.The dislodged stent was snared and retrieved from the vessel.A new, smaller stent (3.5x30mm cobra pzf¿) was deployed in the mrca.There were no adverse patient sequelae.Though requested, no additional information was provided.Subsequent to the initial filed medwatch report, user facility medwatch report was received, and states the following: "describe the event or problem: physician inserted a stent into a patient's coronary artery.As the physician was taking the deployment system out, it was then noted that the undeployed stent came off the deployment system and was left in the coronary artery.Physician was able to snare the stent out of the artery and continue on with the procedure.What was the original intended procedure? stent deployment what problem did the user have (check all that apply) :device malfunction - that is, the device did not do what it was supposed to do.".

Brand Name
COBRA PZF
Common Device Name
STENT CORONARY DELIVERY SYSTEM
Manufacturer (Section D)
CELONOVA BIOSCIENCES, INC.
5840 el camino real
suite 111
carlsbad CA 92008 8894
MDR Report Key9174766
Report Number3009306400-2019-00054
Device Sequence Number2830441
Product Code MAF
UDI-Device Identifier00879397000944
UDI-Public(01)00879397000944(17)210531(10)1805164004
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
P160014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2021
Device Model Number170-03-40030
Device Catalogue Number170-03-40030
Device Lot Number1805164004
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/16/2019
Initial Date Received by Manufacturer 09/13/2019
Supplement Date Received by Manufacturer12/17/2019
Initial Report FDA Received Date10/10/2019
Supplement Report FDA Received Date12/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR
Patient Weight79